Alert archive / Nevada / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 8, 1999, 9:10 AM PDT for Clark County, Lincoln County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 8, 1999, 9:10 AM PDT (16:10 UTC)
- Expired
- Jul 8, 1999, 1:10 PM PDT
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clark County, NV, Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 4.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1487 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 081613 FFWLAS NVC003-017-082009- FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 910 AM PDT THU JUL 8 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED A * FLASH FLOOD WARNING FOR... NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA THIS INCLUDES THE FOLLOWING LOCATIONS...LOGANDALE...MOAPA SOUTH CENTRAL LINCOLN COUNTY IN SOUTHERN NEVADA * UNTIL 110 PM PDT * AT 900 AM PDT...DOPPLER RADAR CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS OVER THE MORMON MOUNTAINS...THE MEADOW VALLEY AND DELAMAR MOUNTAINS AND THE SHEEP RANGE. THESE STORMS ARE PRODUCING RAINFALL RATES UP TO 2.0 INCHES PER HOUR. * THE RUNOFF FROM THESE STORMS WILL AFFECT AND CAUSE FLOODING ON SEVERAL WASHES INCLUDING THE MUDDY RIVER AND MEADOW VALLEY...THE KANE SPRINGS...AND THE PAHRANAGAT. FLOODING HAS BEEN REPORTED WITH CARS STRANDED AT THE JUNCTION OF HIGHWAY 93 AND 168 JUST SOUTH OF THE LINCOLN AND CLARK COUNTY LINE. FLOODING ALONG THE MEADOW VALLEY WASH WILL LIKELY SPREAD TO MOAPA BETWEEN 930 AM AND 1030 AM AND TO OVERTON BETWEEN 1130 AM AND 100 PM. * A FLASH FLOOD WARNING MEANS THAT FLOODING IS ALREADY OCCURRING OR IS IMMINENT IN THE WARNING AREA. STAY TUNED TO NOAA WEATHEzR RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3714 11519 3657 11516 3658 11421 3716 11420
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 4:25 AM PDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 8, 4:25 AM PDT, 4 hours 45 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 425 AM PDT THU JUL 8 1999 SYNOPSIS...HIGH PRESSURE CENTERED OVER COLORADO WILL MOVE OVER THE DESERT SOUTHWEST BY THIS WEEKEND. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE FOR AFTERNOON AND EVENING THUNDERSTORMS. DAYTIME TEMPERATURES WILL BE NEAR OR SLIGHTLY BELOW NORMAL. DISCUSSION...THUNDERSTORMS WITH VERY HEAVY RAIN HAVE DEVELOPED OVER PORTIONS OF SOUTH-CENTRAL AND EXTREME SOUTHERN NEVADA THIS MORNING...PRODUCING RAINFALL OF 1.5 TO 3.0 INCHES PER HOUR. THUS... HAVE ISSUED A FLASH FLOOD WATCH FOR MUCH OF THE CWA EXCEPT FOR THE FAR NORTHWEST PORTIONS. BASED ON MODEL AND PLOT DATA...A SOLID SYNOPTIC-SCALE FOCUS FOR ORGANIZED THUNDERSTORMS IS LACKING THIS AFTERNOON AND EVENING... EXCEPT FOR THE DEFORMATION ZONE CURRENTLY DRAPED OVER SOUTHERN NEVADA BETWEEN THE EASTERLY WAVE OVER SOUTHERN CALIFORNIA AND THE WESTERLY FLOW OVER NORTHERN NEVADA THIS MORNING. AS THE EASTERLY WAVE MOVES WEST TODAY...I SUSPECT THIS FORCING WILL DECREASE. HOWEVER...WE WILL HAVE MORE SUNSHINE TO WORK WITH THAN YESTERDAY. THIS WILL GIVE WAY TO VERY EFFICIENT RAIN-PRODUCING STORMS TODAY GIVEN THE VERY MOIST STATE OF THE AIRMASS OVER SOUTHERN NEVADA...SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. MODELS DIFFER WITH THE PLACEMENT OF THE HIGH CENTER AND THIS IS THE MAIN POINT OF CONTENTION BETWEEN THE MODELS. HOWEVER...THE POINT IS MOOT AS THE MOIST STATE OF THE AIRMASS WILL LEAD TO THUNDERSTORM DEVELOPMENT OVER JUST ABOUT ALL OF THE CWA. A PERSISTENCE FORECAST IN THE EXTENDED PERIOD IS THE SAFEST BET GIVEN THE MODEL UNCERTAINTY OF THE RIDGE POSITION. JAH .LAS...A FLASH FLOOD WATCH HAS BEEN ISSUED. PLEASE REFER TO THE LATEST RNOFFALAS STATEMENT FOR DETAILS.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:11 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 5:00 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 6:55 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 2 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 9:34 AM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 11:15 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 8, 12:40 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 8, 1:35 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Jul 8, 2:45 PM PDT | Flash Flood Warning | VEF | Clark | 15 min |
Nearby
Flash Flood Warnings in Nevada, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.